Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 50, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 30, 2022, 8:10 PM CDT for Lowndes County, Noxubee County, Mississippi. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 8:10 PM CDT (01:10 UTC)
- Expired
- Mar 30, 2022, 8:25 PM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Lowndes County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 8:12 PM CDT | TORNADO | 2 W Prairie Point, MS | POWERLINES DOWNED NEAR PRAIRIE POINT RD. |
| Mar 30, 8:18 PM CDT | TORNADO | 3 S Bigbee Valley, MS | A MOBILE HOME WAS DAMAGED ON TOM BENNETT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717
WFUS54 KJAN 310110
TORJAN
MSC087-103-310145-
/O.NEW.KJAN.TO.W.0050.220331T0110Z-220331T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
810 PM CDT Wed Mar 30 2022
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northeastern Noxubee County in east central Mississippi...
Southeastern Lowndes County in northeastern Mississippi...
* Until 845 PM CDT.
* At 810 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Prairie Point, or 11 miles southwest of
Pickensville, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bigbee Valley around 820 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3314 8832 3302 8848 3317 8857 3340 8829
TIME...MOT...LOC 0110Z 223DEG 46KT 3314 8844
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TW3 follow-up statements
670
WWUS54 KJAN 310114
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
814 PM CDT Wed Mar 30 2022
MSC087-103-310145-
/O.CON.KJAN.TO.W.0050.000000T0000Z-220331T0145Z/
Noxubee MS-Lowndes MS-
814 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES...
At 814 PM CDT, a confirmed tornado was located over Prairie Point, or
8 miles southwest of Pickensville, moving northeast at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Bigbee Valley around 820 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3314 8832 3308 8840 3323 8850 3340 8829
TIME...MOT...LOC 0114Z 223DEG 46KT 3318 8840
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
TW027
WWUS54 KJAN 310119
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
819 PM CDT Wed Mar 30 2022
MSC087-103-310145-
/O.CON.KJAN.TO.W.0050.000000T0000Z-220331T0145Z/
Noxubee MS-Lowndes MS-
819 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES...
At 819 PM CDT, a confirmed tornado was located over Bigbee Valley, or
near Pickensville, moving northeast at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Noxubee and southeastern Lowndes Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3314 8832 3312 8835 3329 8843 3340 8829
TIME...MOT...LOC 0119Z 223DEG 46KT 3324 8834
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
TW413
WWUS54 KJAN 310125 RRA
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
825 PM CDT Wed Mar 30 2022
MSC087-103-310135-
/O.CAN.KJAN.TO.W.0050.000000T0000Z-220331T0145Z/
Noxubee MS-Lowndes MS-
825 PM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR NORTHEASTERN NOXUBEE AND SOUTHEASTERN
LOWNDES COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Mississippi.
LAT...LON 3314 8832 3312 8835 3329 8843 3340 8829
TIME...MOT...LOC 0125Z 223DEG 46KT 3330 8827
$$
TWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:43 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 30, 6:43 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
643 PM CDT Wed Mar 30 2022
...SEVERE STORMS AND HIGH WINDS EXPECTED IN THE EAST THIS EVENING...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
A line of TSRA wl affect GTR-MEI-PIB-HBG until moving east of the
area by 03Z. This line of storms will bring reduced flying
conditions over east MS through 06Z. Elsewhere conditions wl
improve to VFR until after 06Z when MVFR cigs are expected to
develop and prevail areawide until after 14Z. After 14Z VFR
conditions are expected to prevail areawide. /22/
&&
.DISCUSSION...
Through Thursday: At mid afternoon local radars were lit up with
a line of severe storms between the Mississippi river and
Interstate 55 stretching from Sunflower county south to Adams
county. Damaging wind gusts to 80 mph and tornadoes will be
possible with this line of storms. A Tornado Watch was expanded
recently to include east central and southeast Mississippi until 8
pm. Ahead of the line of storms sustained winds of 25 to 35 mph
with gusts up to 55 mph are being observed. A High Wind Warning
remains in effect until 7pm. The severe weather threat will end
with the passage of the line of storms that will be nearly along
the Interstate 55 corridor by 5pm and shift east of our southeast
Mississippi counties by 9 pm. Rain chance will continue to taper
off from the west through the evening and end in the southeast by
midnight. Cooler and drier air will move into our CWA in the wake
of the trailing cold front that is expected to shift southeast of
our CWA by morning. Morning lows will be in the mid 40s northwest
to the mid 50s southeast. Normal lows run in the upper 40s to
lower 50s. Cooler temperatures and dry weather are expected
Thursday.
Thursday night through Tuesday night: Thursday night our winds aloft
will become near zonal as a shortwave shifts east of Mississippi and
mid level ridging starts to move into our CWA. A weak surface high
will spread into our CWA as it becomes centered over northern
Mississippi. This will help maintain dry weather and cooler than
normal temperatures. The surface high will shift east through Friday
night resulting in a light return flow and moisture increase ahead
of another shortwave trough that will shift east across our region
through Saturday. Models have trended drier with this shortwave and
currently wl carry mention of low rain chances across our southern
zones Saturday with dry weather resuming by Saturday evening. The
dry weather will last through Monday but rain chances look to return
from the west Monday evening as another low pressure system
approaches. Models are trending higher with heavy rain and some
potential for strong to severe storms Tuesday into Tuesday evening.
Rainfall amounts look to be between two and three inches with this
system. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 48 68 43 69 / 71 0 0 0
Meridian 52 69 43 70 / 92 0 0 0
Vicksburg 47 69 43 69 / 24 0 0 0
Hattiesburg 54 74 45 75 / 93 0 0 0
Natchez 48 70 44 72 / 24 0 0 0
Greenville 46 65 41 64 / 25 0 0 0
Greenwood 47 66 41 66 / 47 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...High Wind Warning until 7 PM CDT this evening for MSZ028>033-
037>039-043>046-048>052-054>058-061>066-072>074.
LA...None.
AR...None.
&&
22Hazardous weather outlook, Mar 30, 4:11 AM CDT, 15 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 411 AM CDT Wed Mar 30 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047- 059-060-310915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Washington-Issaquena-Sharkey-Warren-Jefferson-Adams- 411 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today NON-THUNDERSTORM WINDS THREAT...Significant TIMING...Today Today, severe storms are expected and significant severe weather is possible for the entire outlook area this afternoon into this evening. The primary hazards will be damaging wind gusts up to 80 mph and possible tornadoes. A strong tornado can not be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today, sustained winds of at least 25 to 35 mph with gusts of up to 55 mph are expected across the forecast area before thunderstorms arrive. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ025>033-035>039-042>046-048>058-061>066-072>074-310915- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Yazoo- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 411 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Significant TIMING...Today Today, severe storms are expected and significant severe weather is possible for the entire outlook area this afternoon into this evening. The primary hazards will be damaging wind gusts up to 80 mph and possible tornadoes. A strong tornado can not be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today, sustained winds of at least 25 to 35 mph with gusts of up to 55 mph are expected across the forecast area before thunderstorms arrive. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 14 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 30, 6:58 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 4 E LEBANON 32.16N 90.44W
03/30/2022 HINDS MS EMERGENCY MNGR
TREES DOWNED ALONG DRY GROVE RD BETWEEN
MYERS AND PARSONS AND ALONG MYERS RD.
POSSIBLE TORNADO.
&&
DLLocal storm report, Mar 30, 6:59 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 6 NW TERRY 32.17N 90.37W
03/30/2022 HINDS MS EMERGENCY MNGR
TREE DOWNED AT KIMBELL AND MCWILLIAMS.
POSSIBLE TORNADO.
&&
DLLocal storm report, Mar 30, 7:01 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 SSW FOREST HILL 32.26N 90.28W
03/30/2022 HINDS MS EMERGENCY MNGR
MINOR ROOF DAMAGE ON CARRIAGE HILLS DR AND
CEDARWOOD DR.
&&
DLLocal storm report, Mar 30, 7:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 1 NNE STARKVILLE 33.46N 88.81W
03/30/2022 OKTIBBEHA MS BROADCAST MEDIA
TREE FELL ON A HOME ON CALDWELL ST.
&&
DLLocal storm report, Mar 30, 7:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 4 SSW BETHEDEN 33.17N 88.97W
03/30/2022 WINSTON MS TRAINED SPOTTER
TREES DOWNED ON BETHEDEN RD.
&&
DLLocal storm report, Mar 30, 7:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 3 SSW BRANDON 32.24N 90.01W
03/30/2022 RANKIN MS PUBLIC
TREE DOWNED ACROSS MS HWY 468.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 41 min |
| Mar 30, 7:12 PM CDT | Tornado Warning | JAN | Forrest, Lamar, Marion | 63 min |
| Mar 30, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Mar 30, 7:24 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 66 min |
| Mar 30, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 59 min |
| Mar 30, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 73 min |
| Mar 30, 7:41 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 34 min |
| Mar 30, 7:54 PM CDT | Tornado Warning | JAN | Jones | 30 min |
| Mar 30, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 26 min |
| Mar 30, 8:00 PM CDT | Tornado Warning | JAN | Lauderdale | 47 min |
| Mar 30, 8:12 PM CDT | Tornado Warning | JAN | Forrest | 18 min |
| Mar 30, 8:13 PM CDT | Tornado Warning | JAN | Kemper, Noxubee | 17 min |
| Mar 30, 8:25 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Mar 30, 8:35 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 14 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.